Banach Journal of Mathematical Analysis

p-maximal regularity for a class of fractional difference equations on UMD spaces: The case 1<α2

Carlos Lizama and Marina Murillo-Arcila

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


By using Blunck’s operator-valued Fourier multiplier theorem, we completely characterize the existence and uniqueness of solutions in Lebesgue sequence spaces for a discrete version of the Cauchy problem with fractional order 1<α2. This characterization is given solely in spectral terms on the data of the problem, whenever the underlying Banach space belongs to the UMD-class.

Article information

Banach J. Math. Anal., Volume 11, Number 1 (2017), 188-206.

Received: 12 October 2015
Accepted: 11 March 2016
First available in Project Euclid: 30 November 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 47A10: Spectrum, resolvent
Secondary: 47A50: Equations and inequalities involving linear operators, with vector unknowns 43A22: Homomorphisms and multipliers of function spaces on groups, semigroups, etc. 35R20: Partial operator-differential equations (i.e., PDE on finite- dimensional spaces for abstract space valued functions) [See also 34Gxx, 47A50, 47D03, 47D06, 47D09, 47H20, 47Jxx] 35R11: Fractional partial differential equations 34A33: Lattice differential equations

maximal regularity Lebesgue sequence spaces UMD Banach spaces R-boundedness lattice models


Lizama, Carlos; Murillo-Arcila, Marina. $\ell_{p}$ -maximal regularity for a class of fractional difference equations on UMD spaces: The case $1\lt \alpha\leq2$. Banach J. Math. Anal. 11 (2017), no. 1, 188--206. doi:10.1215/17358787-3784616.

Export citation


  • [1] L. Abadias and C. Lizama, Almost automorphic mild solutions to fractional partial difference-differential equations, Appl. Anal. 95 (2016), no. 6, 1347–1369.
  • [2] T. Abdeljawad and F. M. Atici, On the definitions of nabla fractional operators, Abstr. Appl. Anal. 2012, art. ID rnm406757, 13 pp.
  • [3] R. P. Agarwal, C. Cuevas, and C. Lizama, Regularity of Difference Equations on Banach Spaces, Springer, Champagne, 2014.
  • [4] H. Amann, Linear and Quasilinear Parabolic Problems, I: Abstract Linear Theory, Monogr. Math. 89, Birkhäuser, Boston, 1995.
  • [5] S. Amini and I. H. Sloan, Collocation methods for second kind integral equations with noncompact operators, J. Integral Equations Appl. 2 (1989), no. 1, 1–30.
  • [6] F. M. Atici and P. W. Eloe, A transform method in discrete fractional calculus, Int. J. Difference Equ. 2 (2007), no. 2, 165–176.
  • [7] F. M. Atici and P. W. Eloe, Initial value problems in discrete fractional calculus, Proc. Amer. Math. Soc. 137 (2009), no. 3, 981–989.
  • [8] D. Baleanu, K. Diethelm, E. Scalas, and J. J. Trujillo, Fractional Calculus: Models and Numerical Methods, Ser. Complex. Nonlinearity Chaos 3, World Scientific, Hackensack, NJ, 2012.
  • [9] H. Bateman, The control of an elastic fluid, Bull. Amer. Math. Soc. (N.S.) 51 (1945), 601–646.
  • [10] S. Blunck, Maximal regularity of discrete and continuous time evolution equations, Studia Math. 146 (2001), no. 2, 157–176.
  • [11] S. Bu, Well-posedness of fractional differential equations on vector-valued function spaces, Integral Equations Operator Theory 71 (2011), no. 2, 259–274.
  • [12] S. Bu, Mild well-posedness of equations with fractional derivative, Math. Nachr. 285 (2012), no. 2–3, 202–209.
  • [13] W. Chojnacki, On operator-valued cosine sequences on UMD spaces, Studia Math. 199 (2010), no. 3, 267–278.
  • [14] S. N. Chow, J. Mallet-Paret, and W. Shen, Traveling waves in lattice dynamical systems, J. Differential Equations 149 (1998), no. 2, 248–291.
  • [15] C. S. Goodrich, Existence of a positive solution to a system of discrete fractional boundary value problems, Appl. Math. Comput. 217 (2011), no. 9, 4740–4753.
  • [16] M. T. Holm, The Laplace transform in discrete fractional calculus, Comput. Math. Appl. 62 (2011), no. 3, 1591–1601.
  • [17] J. P. Keener, Propagation and its failure in coupled systems of discrete excitable cells, SIAM J. Appl. Math. 47 (1987), no. 3, 556–572.
  • [18] C. Lizama, $\ell_{p}$-maximal regularity for fractional difference equations on UMD spaces, Math. Nachr. 288 (2015), no. 17–18, 2079–2092.
  • [19] C. Lizama, The Poisson distribution, abstract fractional difference equations, and stability, preprint, to appear in Proc. Amer. Math. Soc.
  • [20] J. Mallet-Paret, The global structure of traveling waves in spatially discrete dynamical systems, J. Dynam. Differential Equations 11 (1999), no. 1, 49–127.
  • [21] R. Ponce, Hölder continuous solutions for fractional differential equations and maximal regularity, J. Differential Equations 255 (2013), no. 10, 3284–3304.
  • [22] J. R. Potts, S. Harris, and L. Giuggioli, Territorial dynamics and stable home range formation for central place foragers, preprint, (accessed 28 October, 2016).
  • [23] J. C. Strikwerda and Y. S. Lee, The accuracy of the fractional step method, SIAM J. Numer. Anal. 37 (1999), no. 1, 37–47.
  • [24] G. C. Wu, D. Baleanu, Z. G. Deng, and S. D. Zeng, Lattice fractional diffusion equation in terms of a Riesz-Caputo difference, Phys. A 438 (2015), 335–339.